ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Gaussian-Maxwell beams

Simon, R and Sudarshan, ECG and Mukunda, N (1986) Gaussian-Maxwell beams. In: Journal of the Optical Society of America A: Optics and Image Science Vision, 3 (4). pp. 536-540.

[img] PDF
C04C4D30-BDB9.pdf - Published Version
Restricted to Registered users only

Download (527kB) | Request a copy
Official URL: http://www.opticsinfobase.org/abstract.cfm?URI=jos...


Gaussian-beam-type solutions to the Maxwell equations are constructed by using results from relativistic front analysis, and the propagation characteristics of these beams are analyzed. The rays of geometrical optics are shown to be the trajectories of energy flow, as given by the Poynting vector. The longitudinal components of the field vectors in the direction of the beam axis, though small, are shown to be essential for a consistent description.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Optical Society of America.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies (Ceased to exist at the end of 2003)
Division of Physical & Mathematical Sciences > Physics
Depositing User: K.S. Satyashree
Date Deposited: 11 Aug 2009 10:18
Last Modified: 19 Sep 2010 05:39
URI: http://eprints.iisc.ac.in/id/eprint/21870

Actions (login required)

View Item View Item